| Model Number |
CM-765-L |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/27/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, intra-operatively, the tip of the needle broke.It was suspected that there might be a problem with the strength of the device.The broken off tip part was very small and it was missing.The procedure was completed with another device.There was no patient injury.
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the opened samples noted one needle and two sutures attached to it.The needle was received broken near to the tip.Upon microscopic inspection, instrument marks were observed near the break site.The sealed samples underwent bend moment testing and the results met expectations for this product.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.The needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends or breaks, or damage the connection between the needle and suture.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.